MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY
Model Number 67PFS50
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes neo/ped flextend cuffs do not inflate symmetrically.Unable to use.This was discovered immediately upon usage.No patient adverse events occurred.
 
Event or Problem Description
Investigation completed and summary in h 10.
 
Additional Manufacturer Narrative
Other, other text: investigation completed on a smiths medical tracheostomy|silicone - bivona tubes neo/ped flextend.The product of seven samples were received from p/n 67pfs50 l/n 4029499 without their original packaging and with their certificate of decontamination.Results: when the samples 1,2,4,5,6,7 were inflated with air, the cuff inflated completely.When the sample 3 was inflated with air, the cuff only inflated one side.According to the ifu (10018859-001 rev.100 - instruction for use ? bivona tts flextend tracheostomy)) the pilot balloon was manipulated, and the cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.When measuring the cuff, the percentage for the symmetry was sample 1: 38.8 percent sample 2: 44.4percent , sample 3: 41.6percnet , sample 4: 40.5percnet , sample 5: 40.5percent , sample 6: 40.5percent and sample 7:44.4percent.These results are over 33.3 percent that is the minimum acceptable.Based on the test, the units are within spec.The complaint is not confirmed.Engineering practices reviewed and device passed 100 percent prior to leaving manufacturing.Other analysis: the instructive 10018859-001 rev.100 - instruction for use bivona tts flextend tracheostomy.On section 6.2 says: attach a syringe to the pilot balloon and slowly inflate the cuff with 5ml of sterile water.If the cuff does not inflate completely, squeeze the pilot balloon wile gently manipulating the cuff from the shaft.If the cuff still does not inflate, use a new tube, save the old tube and call smiths medical customer service.Deflate the cuff prior to intubations.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11636602
Report Number3012307300-2021-02956
Device Sequence Number3496845
Product Code JOH
UDI-Device Identifier10351688518644
UDI-Public10351688518644
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/29/2025
Device Model Number67PFS50
Device Catalogue Number67PFS50
Device Lot Number4029499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer05/01/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1